MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 4-LUMEN 8.5FR X 16CM; CATHETER, PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 4-LUMEN 8.5FR X 16CM; CATHETER, PERCUTANEOUS
Model Number IPN918726
Medical Device Problem Codes Break (1069); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "in the last 2 months, when inserting the cvc, doctors have noticed that the dilator splits during the insertion of the dilator and this leads to difficult manipulation of the lead, sometimes even breaking it." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "unknown".
 
Additional Manufacturer Narrative
(b)(4).The customer returned one dilator for analysis.No definite signs-of-use were observed.Visual analysis revealed that dilator tip was widened.Microscopic examination confirmed the damage and revealed white stress marks.The dilator length measured 100mm, which is within the specification per the dilator product drawing.The dilator outer diameter measured 2.98mm, which is within the specification per the dilator extrusion product drawing.The dilator inner diameter at the distal tip measured 0.9398mm (0.037"), which is within the specification per the dilator extrusion product drawing.A lab inventory guide wire with diameter of 0.032" was inserted through the returned dilator tip.Despite the damage to the dilator tip, the guide wire was able to pass.Slight resistance was encountered at the dilator tip; however, the guide wire was able to pass.Performed per ifu statement, "use tissue dilator to enlarge tissue tract to the vein as required.Follow the angle of the guidewire slowly through the skin".R & d and manufacturing have been consulted regarding investigations of this nature.They stated that various factors could contribute to the observed damage to the dilator tip, including the manufacturing process and/or undue force applied unintentionally by the user.Due to the possibility that manufacturing contributed to this damage, they will further investigate this issue.The dilator product drawing and the dilator extrusion product drawing were reviewed as part of this complaint investigation.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage".The report of a damaged dilator tip was confirmed through complaint investigation.Visual analysis revealed that the dilator tip was split/frayed.Despite the damage, all relevant dimensional and functional requirements were met, and a device history record review did not reveal any relevant findings.Based on the customer report, the sample received, and the comments from r & d, the root cause has not been determined at this time.Non-conformance was initiated so that the manufacturing facility can further investigate this complaint issue.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 4-LUMEN 8.5FR X 16CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
azhwan barazenda
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19722240
Report Number3006425876-2024-00700
Device Sequence Number8033496
Product Code DQY
UDI-Device Identifier10801902029239
UDI-Public(01)10801902029239(11)230727(17)280531(10)71F24C0298(21)
Combination Product (Y/N)N
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN918726
Device Catalogue NumberCV-12854
Device Lot Number71F24C0298
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2024
Supplement Date Received by Manufacturer07/24/2024
Initial Report FDA Received Date07/11/2024
Supplement Report FDA Received Date07/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.
Patient SexUnknown